Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 18, 2000, 1:22 PM CST for Poinsett County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 1:22 PM CST (19:22 UTC)
- Expired
- Feb 18, 2000, 1:55 PM CST
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Poinsett County, AR
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 11:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 519 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 181921 SVRMEM ARC111-181955- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 122 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN POINSETT COUNTY IN NORTHEASTERN ARKANSAS * UNTIL 155 PM CST * AT 115 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF WEINER MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUST NORTH OF WALDENBURG AROUND 130 PM CST WEINER AROUND 130 PM CST .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LIfTTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 10:05 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 18, 10:05 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1005 AM CST FRI FEB 18 2000 WE ARE NOT QUITE AS EXCITED ABOUT SEVERE WEATHER POTENTIAL AS WE WERE EARLIER. SCATTERED CONECTION EXTENDS FROM NORTHWEST TN BACK INTO NORTHEAST AR...WEAKENING. LOOKING FOR MORE DEVELOPMENT IN AR CLOSER TO COLD FRONT. SURFACE LOW WAS OVER SOUTHERN MO WITH COLD FRONT EXTENDING ACROSS NORTHWEST AR. STILL EXPECT FROPA AROUND MEMPHIS LATE AFTERNOON. BIG CONCERN ABOUT MID LEVEL WARM LAYER AS INDICATED BY JACKSON SOUNDING. FORCING CLOSE TO FRONT ENOUGH TO OVERCOME THIS...AND NOT SURE ABOUT EXTENT OF WARM LAYER. MODEL LAPSE RATES NOT IMPRESSIVE. CAPES WILL BE IN MODERATE TERRITORY...AROUND 1000 J/KG WITH STRONG WIND FIELD. SO...SEVERE WEATHER STILL POSSIBLE WITH STRONG WINDS AND HAIL MAIN THREAT. WILL JUST MONITOR FOR NOW AND SEE WHAT DEVELOPS INTO THE AFTERNOON. LATEST SPC MESOSCALE DISCUSSION SUPPORTING THESE THOUGHTS.l TEMPERATURES MAY RUN WILD IF WE GET ENOUGH SUN. FOR NOW...NO CHANGES TO ZONE FORECASTS WILL BE ISSUED. .MEM...NONE.
In the hours before
Special weather statement, Feb 18, 11:30 AM CST, 1 hour 52 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>054-088>092-182200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1130 AM CST FRI FEB 18 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTH MISSISSIPPI. A LOW PRESSURE SYSTEM WAS OVER SOUTHEAST MISSOURI WITH A COLD FRONT EXTENDING INTO WEST ARKANSAS. THE LOW PRESSURE WILL MOVE TOWARD THE OHIO VALLEY THIS AFTERNOON AND EVENING AS THE TRAILING COLD FRONT MOVES ACROSS THE MID SOUTH. AT MIDDAY...SEVERE THUNDERSTORMS HAD ALREADY DEVELOPED AHEAD OF THE COLD FRONT OVER WEST ARKANSAS. THESE STORMS WILL MOVE ACROSS EAST ARKANSAS THIS AFTERNOON... REACHING THE MISSISSIPPI RIVER ABOUT 300 PM. THE STORMS WILL CONTINUE TO MOVE EAST...AFFECTING LOCATIONS SUCH AS JACKSON AND TUPELO...LATE THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. MONITOR NOAA WEATHER RADIO... COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS |FOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:59 PM CST | Tornado Warning | MEG | Lee, St. Francis | 61 min |
| Feb 18, 2:55 PM CST | Tornado Warning | MEG | St. Francis | 20 min |
| Feb 18, 3:06 PM CST | Severe Thunderstorm Warning | MEG | Crittenden | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.